Opdivo

45 Posts | Page(s): 1 2 3 4 5  Next 

Opdivo

by sandy26 on Thu Nov 12, 2015 05:54 PM

Quote | Reply

Has anyone tried Opdivo for stage 4 nsclc? They might put my husband on it and I was wondering the side effects and if they had a good experience. They want to do radiation and Opdivo together.

Praying for a miracle for my husband.

Sandy

RE: Opdivo

by Chucksan on Mon Nov 16, 2015 05:31 AM

Quote | Reply

On Nov 12, 2015 5:54 PM sandy26 wrote:

Has anyone tried Opdivo for stage 4 nsclc? They might put my husband on it and I was wondering the side effects and if they had a good experience. They want to do radiation and Opdivo together.

Praying for a miracle for my husband.

Sandy

My wife is one of the patients who has experienced great results with Opdivo (Nivolumab).  She is in her 34 month on Nivolumab and 39 months since diagnosis of stage 4 NSCLC, squamous cell lung cancer after 3-4 months on two dual chemo's with poor resutls..  Only 25-40% or so realize positive results on nivolumab but it is superior to most chemo's with fewer side effects. 

Check on my name and see "chucksan's Recent Cancer Compass Activity" and then click on each "view post".  Many of my posts are about Nivolumab and I don't have to repeat all the info here.

All the best, Chuck.

RE: Opdivo

by jskoziol4 on Fri Nov 27, 2015 07:29 AM

Quote | Reply

I wrote you a long reply that my browser might have puked on. The summary is that Opdivo works for me and please feel free to contact me at for questions and support.

RE: Opdivo

by sandy26 on Fri Nov 27, 2015 07:39 PM

Quote | Reply

Chuck, thanks for the positive info about the Opdivo. We talk to the oncologist on Monday and hopefully my husband will start the Opdivo then. He just went through 12 rounds of radiation. Does Opdivo make you lose your hair? He has not lost his hair yet from the other chemos and so I was just wondering. Thanks and best of luck to you and your family with fighting this cancer BS. Praying for a miracle.

Sandy

RE: Opdivo

by Chucksan on Fri Nov 27, 2015 08:10 PM

Quote | Reply

Hi Sandy,

My wife lost some hair on the original chemo's but not on the Nivolumab (Opdivo).  She has experienced some effects since starting on the Nivolumab, but is usually difficult to determine if the problems are caused by the Nivolumab or simply other medical issues.  For some time she had a perisitant cough and upper stomach issues and then after several tests, endoscopy and nose/throat scope it was found she had a sinus infection and acid reflex.  With meds they are both gone or under control.  She had diahrea for awhile but again it seemed to be other than the Nivolumab.  The side effects with nivolumab have been much less severe than the chemo.  She now has minor knee and ankle stiffness and soreness that seems to possibly be a side effect of the Nivolumab.  Her red blood counts are usually down slightly but seem to be improving now that she is having the Nivolumab infusion every 4 weeks versus every 2 weeks on the clinical trial for the first 2 and 1/2 years.  We might in the fairly near future go to every 6-8 sweeks and eventually completley off the Nivolumab.  She has a history of some minor anti-immune issues and perhaps the Nivolumab has in the first 1-2 years seemed to exacerbate these some, as in some inflamation issues.  Overall this has been a marvelous drug for her and she lives almost a normal life.  She just got back from another three week trip to visit her family in Japan, no problems.  It seems that either the cancer is perhaps in remission or at least in a dormant/stable state.  She has experienced a huge reduction in the size of the one lung tumor (about 85%) and no futher spread in the lymph nodes, T-5 spine or 2 ribs.

I hope the best for your husbamd and that he is one of the fortunate patients who has positive results from the Nivolumab. 

Chuck

RE: Opdivo

by sandy26 on Sat Nov 28, 2015 11:54 PM

Quote | Reply

Chuck,

Thanks so much for all the infomation. I too, am hoping this will be the ticket for my husband's come back, he needs something to work. The radiation has put a toll on him. They said it would make him extremely fatigue and he is. I pray the Opdivo helps. He also has a cough but it is not as bad as it was before the chemo and radiation. He has a hard time breathing. He is on oxygen 24/7. He also did the double chemo for 5 rounds and it was not that hard on him - but he did end up in the hospital with blood clots in his lungs. Now he is on blood thinner shots for 6 months. I hate cancer. I pray for a cure and miracle everyday.  After hearing your story I have hope. Thank - you for writing.

Sincerely,

Sandy

RE: Opdivo

by Chucksan on Sun Nov 29, 2015 02:00 AM

Quote | Reply

Sandy,

Stay as hopeful as you can.  Noriko and I will keep your husband and you in our thoughts and prayers that the Opdivo gives positive results.  

I presume he has either Squamus cell or Adenoncarcinoma non-small lung cancer (NSCLC).  The FDA has approved both in 2015 for treatment with Opdivo (nivolumab).  She did not have any radiation.  The shortness of breath sounds like it might be a result of the pulmonary embolism (blood clots) effects in his lungs.  Blood thinner shots sound like maybe Lovenox (Enoxaparin) or Heparin.  Hopefully over time they will keep his blood more thin to prevent any more clots.  I presume they will also keep a close watch on his platelet counts from his blood test results.  I hope this will help improve his lung functions so he will be able to go off the oxygen.

Be strong and we are pulling for you.

Chuck 

RE: Opdivo

by jskoziol4 on Sun Nov 29, 2015 06:36 AM

Quote | Reply

Chuck,

Similar results.  The platinum based drugs did a number on me.  I went to Opdivo about 8 weeks ago.  Halfway through the normal 6-8 week treatment a new CT scan showed a spread of the cancer.  I had a new CT scan last week and was prepared for the worst but, while I haven't gotten the expert analysis yet, the report talks only of some scarring on the lungs and a few tiny (I presume dying) tumors in the pleural area.  Also, all lymph nodes stabilized.

As I understand it, Opdivo is an all-or-nothing drug. In my case, rolled 7 or 11 again.  I've been Stage 4 since January last year. 

RE: Opdivo

by sandy26 on Sun Nov 29, 2015 03:57 PM

Quote | Reply

Chuck,

Thanks to you and Noriko for keeping us in your prayers - we will do the same for you and your family. I am praying for this drug to work. I will let you know what's going on after his doctor appointment tomorrow. Oh yeah, is Noriko on a pill or IV for the Opdivo? and how many times a day, week or month?

Thanks again. We are as strong as we can be. We are holding on for the best. We are not ready to give up hope. My husband just turned 60 years old in September and we just retired. We take care of our grandkids, 3 days a week, except that is on hold for now so Grandpa can get better. Keep the prayers going. I pray everyday they find a cure for cancer...it is such a sad  illness.

Sandy

RE: Opdivo

by Chucksan on Sun Nov 29, 2015 07:13 PM

Quote | Reply

Sandy,

Noriko receives the IV of Opdivo every 4 weeks, it does not come in pill form.  The regular dose is 3mg's per kg of her weight.  They weigh her before the infusion and fill the dose accordingly.  Pror to each infusion she has several blood tests done (comprehensive metabolic panel (CMP), CBC with Diff (ABS-%), and several others).  She has an IV port in her chest.  When she was on the clinical trial for the first several years she received the Opdivo (Nivolumab) every two weeks, which was the protocal for the trial.  Now that the Opdivo is by prescription the dose amount is up to the oncologists.  

Stay Strong!  Chuck

45 Posts | Page(s): 1 2 3 4 5  Next 
Subscribe to this message board discussion

Latest Messages

View More

We care about your feedback. Let us know how we can improve your CancerCompass experience.